MAUDE Adverse Event Report: ARTHREX, INC. CONTURLK FEM OS-TEOTOMY PLT RGHT L/XL; BONE FIXATION PLATE

ARTHREX, INC. CONTURLK FEM OS-TEOTOMY PLT RGHT L/XL; BONE FIXATION PLATE
Model Number CONTURLK FEM OS-TEOTOMY PLT RGHT L/XL
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 12/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2024, it was reported by a sales representative via (b)(4) that an ar-13110r-02 contourlock femoral osteotomy plate had an issue during a distal femoral osteotomy (dfo) procedure.The first 6.5 cancellous screw was inserted into the distal condyle.Then, the first 4.5mm cortical screw was placed into the first shaft hole proximal to the most distal shaft hole.Two additional 6.5mm cancellous screws were placed in the distal condyle screw holes, leaving the locking hole unoccupied.A second 4.5mm cortical screw was inserted into the shaft hole proximal to the previously placed cortical screw.The screw initially advanced smoothly by hand, but as it engaged the bushing, an audible crack was heard.X-ray imaging revealed no visible fracture at that time.The next proximal shaft hole was drilled using the same technique (circumferentially opening the near cortex), and a second crack was heard during screw insertion.X-ray imaging revealed a split in the femur extending proximally toward the hip.The most distal screw hole in the shaft of the plate was then filled without incident or audible cracking.A final screw was placed in the most proximal hole of the plate.While no crack was heard during insertion, x-ray imaging revealed that the femoral split had extended further proximally.To address the split, the surgeon placed a 4.5mm titanium cortical screw across the fracture to close and stabilize the femoral split, preventing further progression.This was discovered during use.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a patient-specific event.

Brand Name
CONTURLK FEM OS-TEOTOMY PLT RGHT L/XL
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21143836
Report Number1220246-2025-09414
Device Sequence Number9645738
Product Code HRS
UDI-Device Identifier00888867088306
UDI-Public00888867088306
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K032187
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCONTURLK FEM OS-TEOTOMY PLT RGHT L/XL
Device Catalogue NumberAR-13110R-02
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2024
Supplement Date Received by Manufacturer06/03/2025
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown